Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 4, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 11, 2011, 2:57 AM MST for 5 counties in Wyoming. It took effect at Feb 12, 2011, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2011, 2:57 AM MST (09:57 UTC)
- In effect from
- Feb 12, 2011, 12:00 AM MST
- Expired
- Feb 11, 2011, 11:27 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WWUS75 KRIW 110957 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 257 AM MST FRI FEB 11 2011 ...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT FOOTHILLS AS WELL AS IN THE GREEN AND RATTLESNAKE RANGES AND THE CASPER AREA... .A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND SATURDAY MORNING THROUGH MIDDAY SUNDAY. WYZ002-111800- /O.NEW.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/ ABSAROKA MOUNTAINS- 257 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER MIDNIGHT. THERE WILL BE A BRIEF LULL IN THE EVENING SATURDAY BUT THE WIND WILL RESUME AFTER MIDNIGHT SATURDAY NIGHT. THE STRONGEST WIND SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY. * WIND...45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH POSSIBLE. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY...ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ003-111800- /O.NEW.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 257 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER MIDNIGHT. THERE WILL BE A BRIEF LULL IN THE EVENING SATURDAY BUT THE WIND WILL RESUME AFTER MIDNIGHT SATURDAY NIGHT. THE STRONGEST WIND SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY. * WIND...35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH ARE POSSIBLE. LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER GUSTS OF 70 TO 75 MPH. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ019-111800- /O.NEW.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 257 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG WEST TO SOUTHWESTERLY WIND WILL DEVELOP DURING THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST THROUGH MIDDAY SUNDAY. * WIND...30 TO 40 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ020-111800- /O.NEW.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 257 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG WEST TO SOUTHWESTERLY WIND WILL DEVELOP DURING THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST THROUGH MIDDAY SUNDAY. * WIND...30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 20/26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT AS STRONG CROSS WIND AFFECTS INTERSTATE 25 NORTH OF CASPER...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ BERC
3 follow-up statements
315 WWUS75 KRIW 111749 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1049 AM MST FRI FEB 11 2011 ...STRONG WIND IS POSSIBLE ALONG THE ABSAROKAS AND ADJACENT FOOTHILLS AS WELL AS IN THE GREEN AND RATTLESNAKE RANGES AND THE CASPER AREA... .A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND SATURDAY MORNING THROUGH MIDDAY SUNDAY. WYZ002-120000- /O.CON.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/ ABSAROKA MOUNTAINS- 1049 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER MIDNIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY. * WIND...WEST AT 45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH POSSIBLE. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ003-120000- /O.CON.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1049 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG WESTERLY WIND WILL DEVELOP AFTER MIDNIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR DURING THE EARLY MORNING HOURS SUNDAY. * WIND...WEST AT 35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH ARE POSSIBLE. LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER GUSTS OF 70 TO 75 MPH. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ019-120000- /O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1049 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL DEVELOP DURING THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST THROUGH MIDDAY SUNDAY. * WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ020-120000- /O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1049 AM MST FRI FEB 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG SOUTHWESTERLY WIND COULD DEVELOP DURING THE MORNING HOURS SATURDAY. THE HIGH WIND COULD LAST THROUGH MIDDAY SUNDAY. * WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 20 26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT AS STRONG CROSS WIND AFFECTS INTERSTATE 25... PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
815 WWUS75 KRIW 112155 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 255 PM MST FRI FEB 11 2011 ...STRONG WIND IS EXPECTED OVER THE ABSAROKA MOUNTAINS AND CODY AREA AND IS POSSIBLE OVER THE GREEN AND RATTLESNAKE RANGES AND THE CASPER AREA... .A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND SATURDAY MORNING THROUGH MIDDAY SUNDAY. WYZ002-120700- /O.UPG.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/ /O.NEW.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/ ABSAROKA MOUNTAINS- 255 PM MST FRI FEB 11 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG WEST WIND WILL DEVELOP AFTER MIDNIGHT TONIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR AROUND MIDNIGHT SUNDAY. * WIND...WEST AT 45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-120700- /O.UPG.KRIW.HW.A.0004.110212T0700Z-110213T1900Z/ /O.NEW.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 255 PM MST FRI FEB 11 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG WEST WIND WILL DEVELOP AFTER MIDNIGHT TONIGHT. THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR AROUND MIDNIGHT SUNDAY. * WIND...WEST AT 35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH. LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER GUSTS OF 70 TO 75 MPH...ESPECIALLY AROUND MIDNIGHT SUNDAY. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-120700- /O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 255 PM MST FRI FEB 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL DEVELOP DURING THE MORNING HOURS SATURDAY. STRONG WIND WILL LAST THROUGH MIDDAY SUNDAY. * WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ020-120700- /O.CON.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 255 PM MST FRI FEB 11 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...STRONG SOUTHWESTERLY WIND COULD DEVELOP DURING THE MORNING HOURS SATURDAY. THE HIGH WIND COULD LAST THROUGH MIDDAY SUNDAY. * WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 20 26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT AS STRONG CROSS WIND AFFECTS INTERSTATE 25... PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
865 WWUS75 KRIW 120627 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1127 PM MST FRI FEB 11 2011 ...STRONG WIND IS EXPECTED OVER THE ABSAROKA MOUNTAINS AND CODY AREA AND OVER THE GREEN AND RATTLESNAKE RANGES AND THE CASPER AREA... .A STRENGTHENING PRESSURE GRADIENT DUE TO AN APPROACHING DISTURBANCE WILL COUPLE WITH A STRONG JET TO PRODUCE STRONG WIND SATURDAY MORNING THROUGH MIDDAY SUNDAY. WYZ019-121900- /O.UPG.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ /O.EXB.KRIW.HW.W.0005.110212T1900Z-110214T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1127 PM MST FRI FEB 11 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO NOON MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL DEVELOP SATURDAY. STRONG WIND WILL LAST THROUGH MIDDAY SUNDAY. * WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 135 PAST BEAVER RIM AND HIGHWAY 287/789 FROM SWEETWATER STATION TO MUDDY GAP...PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING AND DRIFTING SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-121900- /O.UPG.KRIW.HW.A.0004.110212T1300Z-110213T1900Z/ /O.EXB.KRIW.HW.W.0005.110212T1900Z-110214T1900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1127 PM MST FRI FEB 11 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO NOON MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG SOUTHWESTERLY WIND WILL DEVELOP SATURDAY. THE HIGH WIND WILL LAST THROUGH MIDDAY SUNDAY. * WIND...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DIFFICULT AT TIMES ALONG HIGHWAY 20 26 BETWEEN HILAND AND CASPER. TRAVEL MAY ALSO BE DIFFICULT AS STRONG CROSS WIND AFFECTS INTERSTATE 25... PARTICULARLY FOR HIGH PROFILE VEHICLES. BLOWING AND DRIFTING SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ002-121900- /O.CON.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/ ABSAROKA MOUNTAINS- 1127 PM MST FRI FEB 11 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY. * SUMMARY AND TIMING...STRONG WEST WIND HAS DEVELOPED IN THE AREA. THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR AROUND MIDNIGHT SUNDAY. * WIND...WEST AT 45 TO 55 MPH WIND WITH GUSTS TO NEAR 80 MPH. * IMPACTS...STRONG WIND WILL RESULT IN DIFFICULT TRAVEL ALONG CHIEF JOSEPH HIGHWAY. BLOWING SNOW MAY REDUCE VISIBILITY... ADDING TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-121900- /O.CON.KRIW.HW.W.0005.110212T0700Z-110213T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1127 PM MST FRI FEB 11 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY. * SUMMARY AND TIMING...STRONG WEST WIND IS DEVELOPING IN THE AREA. THERE WILL BE A LULL LATE SATURDAY MORNING AND AFTERNOON...BEFORE RESUMING SATURDAY EVENING. THE STRONGEST WIND SHOULD OCCUR AROUND MIDNIGHT SUNDAY. * WIND...WEST AT 35 TO 45 MPH WIND WITH GUSTS OVER 60 MPH. LOCALLY FAVORED AREAS SUCH AS CLARK MAY SEE HIGHER GUSTS OF 70 TO 75 MPH...ESPECIALLY AROUND MIDNIGHT SUNDAY. * IMPACTS...STRONG CROSS WIND WILL MAKE TRAVEL DIFFICULT ALONG HIGHWAY 120...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 11, 2:43 AM MST, 14 minutes earlier.
Area forecast discussion, Feb 11, 2:43 AM MST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 243 AM MST FRI FEB 11 2011 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT AFTER A WINDY EVENING WITH AREAS OF BLOWING SNOW...WINDS HAVE DIMINISHED ACROSS MUCH OF THE AREA. A WARMER AIRMASS AND SLOWLY ERODING INVERSION HAS KEPT TEMPS ABOVE ZERO THUS FAR IN MOST AREAS. THIS WILL ALLOW FOR WARMER DAYTIME HIGHS TODAY BUT INVERSION SHOULD STILL HOLD IN THE CENTRAL BASINS KEEPING TEMPS 10 TO 15 DEGREES BELOW NORMAL TODAY. LIGHT SNOW CONTINUES IN STAR VALLEY THIS MORNING BUT LITTLE TO NO ACCUMULATION IS EXPECTED. A WEAK SHORTWAVE TROUGH IN NORTHWESTERLY FLOW WILL CLIP NORTHEASTERN WYOMING THIS MORNING...INCREASING THE LOCAL PRESSURE GRADIENT BRINGING BREEZY CONDITIONS BACK TO THE ROCK SPRINGS TO CASPER CORRIDOR AND THE WESTERN MOUNTAINS. THIS WILL ALSO KEEP A CHANCE OF LIGHT SNOW FOR THE HIGHER ELEVATIONS OF NORTHWEST WYOMING AND THE BIGHORN MOUNTAINS TODAY. BLOWING SNOW WILL REMAIN AN ISSUE IN WINDIER AREAS. EASTERN PACIFIC RIDGE WILL BEGIN TO TRANSLATE EASTWARD AND FLATTEN UNDER THE INFLUENCE OF A 150KT JET. RIGHT EXIT REGION DYNAMICS WILL ENHANCE WIND ALONG THE ABSAROKAS AND INDUCE LEE TROUGHING SATURDAY MORNING. MAIN JET REMAINS TO THE NORTH SATURDAY BUT MIGRATES SOUTHWARD AS FLOW BACK TO THE WEST WITH FLATTENING OF THE RIDGE. NEXT SHORTWAVE TO IMPACT THE AREA SATURDAY NIGHT WILL BRING MORE SNOW TO NORTHERN MOUNTAINS BUT SNOWFALL SHOULD BE VERY LIGHT WITH LOW ACCUMULATIONS. HIGH WIND IS POSSIBLE DURING THE DAY SATURDAY IN THE ABSAROKAS AND CODY FOOTHILLS AS WELL AS ALONG THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THROUGH CASPER. PRESSURE FALLS AHEAD OF THE SHORTWAVE WILL TIGHTEN THE PRESSURE GRADIENT INCREASING CONFIDENCE IN HIGH WIND EVENT FOR SATURDAY NIGHT/SUNDAY MORNING FOR THESE AREAS. HIGH RESOLUTION MODELS INDICATING 70 TO 90KT H7 WIND DURING THE EARLY MORNING HOURS SUNDAY. HAVE ISSUED HIGH WIND WATCH FOR SATURDAY MORNING THROUGH MIDDAY SUNDAY AS A RESULT. THE WINDY CONDITIONS SHOULD MIX OUT THE CENTRAL BASINS SATURDAY...BRINGING MUCH WARMER TEMPERATURES FOR SATURDAY AND SUNDAY IN AREAS CURRENTLY UNDERNEATH THE INVERSION. .LONG TERM...MONDAY THROUGH FRIDAY UNSEASONABLY MILD WEATHER TO PREVAIL OVER MUCH OF THE AREA THROUGH MID-WEEK WITH INCREASING CHANCES OF MOUNTAIN SNOW AND VALLEY RAIN/SNOW ACROSS THE WEST TUESDAY AND WEDNESDAY. SLOWER PROGRESSION OF COLD FRONT EXPECTED LATE IN THE WEEK WITH PACIFIC COLD FRONT NOW EXPECTED THROUGH AREA THURSDAY NIGHT...ALONG WITH CHANCES OF RAIN AND SNOW SHOWERS AND COOLER TEMPERATURES SPREADING EAST OF THE DIVIDE THURSDAY NIGHT AND FRIDAY. MEDIUM-RANGE GLOBAL MODELS SHOW INCREASING SPREAD THROUGH THIS PERIOD WITH GFS ON FAST END OF GUIDANCE WITH SHORTWAVES BREAKING DOWN UPPER RIDGE OVER ROCKIES ALONG WITH MAIN PACIFIC TROUGH GETTING KICKED INLAND ACROSS THE ROCKIES. ECMWF ON THE SLOW END OF GUIDANCE AND TRENDING SLOWER WITH ITS SOLUTION PREFERRED THROUGH THE PERIOD. LATEST ECMWF GUIDANCE IS 12-18 HOURS SLOWER THAN 24 HOURS AGO WITH PACIFIC FRONTAL PASSAGE TIMED FOR THURSDAY NIGHT. THUS...MAIN CHANGES TO FORECAST TONIGHT INVOLVE WARMING TEMPERATURES UP IN PREFRONTAL SW FLOW THURSDAY AND DELAYING COOLDOWN UNTIL FRIDAY. BEFOREHAND...UPPER TROUGH SHARPENS ACROSS EASTERN PACIFIC MONDAY AND BEGINS TO EJECT A SERIES OF SUCCESSIVELY STRONG SHORTWAVES UP BACKSIDE OF DOWNSTREAM RIDGE. FIRST SHORTWAVE WILL STAY WELL NORTH OF THE AREA MONDAY WITH A DRY WARM AIRMASS PREVAILING OVER THE AREA. SECOND SHORTWAVE WILL BRING SOME MOISTURE AND CHANCES OF PRECIPITATION INTO THE NORTHWEST TUESDAY AND BREEZY TO WINDY CONDITIONS EAST OF THE DIVIDE. UPPER RIDGE REBUILDS SOMEWHAT OVER AREA WEDNESDAY WITH UPPER TROUGH GETTING KICKED INLAND THURSDAY AND ACROSS ROCKIES THURSDAY NIGHT. && .AVIATION... VFR CONDITIONS WILL OCCUR TODAY AND TONIGHT OVER MOST OF THE REGION. WINDY CONDITIONS WILL CONTINUE AT CODY...CASPER AND ROCK SPRINGS AIRPORTS. IN THE FAR WEST LOWER CLOUDS AND A FEW SNOW SHOWERS WILL CREATE MVFR CONDITIONS AT TIMES TODAY FROM NEAR KEMMERER NORTH TO AFTON...JACKSON AND INTO YELLOWSTONE NATIONAL PARK. EXPECT MOUNTAIN TOPS TO BE OBSCURED FROM TIME TO TIME TODAY. && .FIRE WEATHER... LIGHT SNOW IS POSSIBLE IN THE NORTHERN AND WESTERN MOUNTAINS TODAY BUT MINIMAL ACCUMULATION IS EXPECTED AS A WEAK DISTURBANCE AFFECTS THE AREA. BREEZY TO WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON IN THE NORTHERN MOUNTAINS AND THE CENTRAL WIND CORRIDOR. STRONG WINDS WILL DEVELOP THIS WEEKEND ALONG AND LEE OF THE ABSAROKAS AND ALONG THE CENTRAL WIND CORRIDOR FROM BEAVER RIM TO CASPER. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING WYZ002-003. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING WYZ019-020. && SHORT TERM...BERC LONG TERM...AEM AVIATION...AR FIRE WEATHER...BERC
Hazardous weather outlook, Feb 10, 10:36 PM MST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1036 PM MST THU FEB 10 2011 WYZ001>020-022>030-111300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1036 PM MST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS MAY DEVELOP SATURDAY AND SATURDAY NIGHT IN THE ABSAROKA MOUNTAINS...CODY FOOTHILLS AND THE SOUTH CENTRAL WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Feb 10, 10:31 PM MST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1031 PM MST THU FEB 10 2011 WYZ030-111100- EAST SWEETWATER COUNTY- 1031 PM MST THU FEB 10 2011 A WEST WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR FROM ROCK SPRINGS EAST TO THE CARBON COUNTY LINE OVERNIGHT. AREAS OF BLOWING SNOW WILL OCCUR ALONG WITH CONSIDERABLE DRIFTING SNOW FROM MILE MARKER 150 ON INTERSTATE 80...TO WAMSUTTER...TO THE CARBON COUNTY LINE. MOTORISTS SHOULD EXERCISE CAUTION AS THE ROAD MAY BE SLICK OR ICY IN SPOTS. WYZ025-111100- UPPER GREEN RIVER BASIN FOOTHILLS- 1031 PM MST THU FEB 10 2011 A NORTHWEST WIND OF 20 TO 30 MPH WILL OCCUR OVERNIGHT...BEFORE DIMINISHING TO 10 TO 20 MPH BY MORNING. CONSIDERABLE DRIFTING SNOW WILL OCCUR ALONG HIGHWAY 191 NORTHWEST OF PINEDALE TO CORA JUNCTION AND UP TOWARD THE HOBACK CANYON. MOTORISTS SHOULD EXERCISE CAUTION AS ROADS MAY BE SLICK OR ICY IN SPOTS.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:55 PM MST | High Wind Warning | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 45 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.